Alert archive / Washington / River Flood Watches in 2012
River Flood Watch 8, NWS Spokane, WA
NWS Spokane, WA issued this river flood watch at Apr 26, 2012, 4:04 PM PDT for Ferry County, Washington. It took effect at Apr 27, 2012, 5:30 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 26, 2012, 4:04 PM PDT (23:04 UTC)
- In effect from
- Apr 27, 2012, 5:30 AM PDT
- Expired
- Apr 26, 2012, 8:57 PM PDT
- In force
- Issued by
- NWS Spokane, WA
- Flood severity
- None
County Ferry County, WA
The radar
The Spokane radar (KOTX), 110 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kettle River near Ferry (FRYW1). The gauge peaked at 18.96 ft at Apr 27, 2012, 2:00 PM PDT.
- Action stage
- 17.5 ft
- Minor stage
- 18.5 ft
- Moderate stage
- 19.5 ft
- Major stage
- 20.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12401500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
754 WGUS66 KOTX 262304 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE, WA 404 PM PDT THU APR 26 2012 ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... MOYIE RIVER AT EASTPORT AFFECTING BOUNDARY COUNTY ...THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVERS IN WASHINGTON... KETTLE RIVER NEAR FERRY ABOVE CURLEW AFFECTING FERRY COUNTY RECENT RAINFALL COMBINED WITH HIGH ELEVATION SNOW MELT WILL CONTINUE TO BRING SIGNIFICANT RISES TO THE MOYIE AND KETTLE RIVER BASINS. BOTH RIVERS COULD EXCEED FLOOD LEVEL BY FRIDAY. STAY TUNED TO LATER FORECASTS AND POSSIBLE REVISIONS FROM YOUR NATIONAL WEATHER SERVICE. TO MONITOR CURRENT WATER LEVELS ON THE WEB GO TO: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX (ALL LOWERCASE) HERE ARE THE FORECASTS FOR AREA RIVERS AND LAKES: PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. && WAC019-272304- /O.NEW.KOTX.FL.A.0008.120427T1627Z-120429T1817Z/ /FRYW1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 404 PM PDT THU APR 26 2012 THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A * FLOOD WATCH FOR THE KETTLE RIVER NEAR FERRY ABOVE CURLEW * FROM FRIDAY MORNING TO SUNDAY MORNING. * AT 3:15 PM THURSDAY THE STAGE WAS 16.4 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 18.5 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY LATE FRIDAY MORNING AND REMAIN ABOVE FLOOD STAGE THROUGH SUNDAY MORNING. * AT 18.5 FEET...FLOODING BEGINS AT CUSTOMS ROAD NEAR MILEPOST 6 * AT 18.3 FEET...MINOR FLOODING WILL OCCUR IN THE 'OL SWIMMING HOLE COUNTY PARK IN CURLEW. $$ IDC021-272304- /O.CON.KOTX.FL.A.0006.000000T0000Z-120429T0225Z/ /EASI1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 404 PM PDT THU APR 26 2012 THE FLOOD WATCH CONTINUES FOR THE MOYIE RIVER AT EASTPORT * UNTIL SATURDAY EVENING. * AT 2:45 PM THURSDAY THE STAGE WAS 8.2 FEET. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO PEAK RIGHT AROUND 9.0 FEET BY FRIDAY MORNING. IF IT REACHES FLOOD STAGE IT WILL LIKELY FALL BELOW THAT LEVEL BY FRIDAY NIGHT. * AT 9.0 FEET...LOWLAND FLOODING OCCURS BETWEEN EASTPORT AND ADDIE. $$
1 follow-up statement
773 WGUS66 KOTX 270357 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE, WA 857 PM PDT THU APR 26 2012 ...THE FLOOD WATCH IS CANCELLED AND UPGRADED TO A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WASHINGTON... KETTLE RIVER NEAR FERRY ABOVE CURLEW AFFECTING FERRY COUNTY ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... MOYIE RIVER AT EASTPORT AFFECTING BOUNDARY COUNTY ...THE COMBINATION OF MODERATE TO LOCALLY HEAVY RAINS OVER MUCH OF NORTH IDAHO COMBINED WITH SIGNIFICANT SNOW MELT OVER THE LAST FEW DAYS WILL LEAD TO RISES OF THE MOYIE RIVER NEAR EASTPORT WITH THE RIVER CRESTING RIGHT AROUND FLOOD STAGE ON FRIDAY.... MONITOR CURRENT WATER LEVELS ON THE WEB AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX (ALL LOWERCASE) HERE ARE SOME FORECASTS FOR AREA RIVERS AND LAKES: PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX && WAC019-270427- /O.CAN.KOTX.FL.A.0008.120427T1230Z-120429T1817Z/ /FRYW1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 857 PM PDT THU APR 26 2012 THE FLOOD WATCH IS CANCELLED FOR THE KETTLE RIVER NEAR FERRY ABOVE CURLEW * THIS WATCH HAS BEEN UPGRADED TO A FLOOD WARNING. $$ IDC021-280357- /O.CON.KOTX.FL.A.0006.000000T0000Z-120429T0225Z/ /EASI1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 857 PM PDT THU APR 26 2012 THE FLOOD WATCH CONTINUES FOR THE MOYIE RIVER AT EASTPORT * UNTIL SATURDAY EVENING. * AT 7:45 PM THURSDAY THE STAGE WAS 8.4 FEET. * NONFLOOD FLOODING IS POSSIBLE. * FLOOD STAGE IS 9.00 FEET. * FORECAST...THE RIVER IS EXPECTED TO PEAK RIGHT AROUND 9.00 FEET BY LATE FRIDAY MORNING. IF IT REACHES FLOOD STAGE IT WILL LIKELY FALL BELOW THAT LEVEL BY FRIDAY NIGHT. * AT 9.0 FEET...LOWLAND FLOODING OCCURS BETWEEN EASTPORT AND ADDIE. $$
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood watch went out at Apr 26, 2:50 PM PDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 26, 2:50 PM PDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 250 PM PDT Thu Apr 26 2012 .SYNOPSIS... a strong cold front will push through the Inland Northwest tonight bringing much cooler and drier weather into the region. The cooler weather is expected to continue through the weekend with showers expected mainly near the mountains. Temperatures will rebound to seasonable levels next week with an unsettled showery pattern expected. && .DISCUSSION... .Tonight...Extremely moist cold front continues to make slow progress through the Inland Northwest as upper level trough takes on an increasingly negative tilt. As of 2pm...per the latest IR satellite data and surface isallobaric analysis...it appears the front was entering the southwest Columbia Basin and was tracking slowly east-northeast. Moderate to locally heavy rain will continue to fall ahead of this front...affecting the NE third of Washington and most of the Idaho Panhandle. Rainfall amounts between .15 to .40 inches will be possible in these locations. This rainfall will combine with additional high elevation snow melt resulting in continued hydrological problems across the region. So far the heaviest precipitation with this event has fallen over north central Washington with a few 24hr rainfall reports clocking in around one inch. Meanwhile the Idaho Panhandle has seem about half that amount or less. Although the event is not yet over for the Panhandle...the additional rainfall expected through the evening may still fall a little short of previous expectations. Once the cold front passes through the entire region sometime during the evening...precipitation rates will taper off significantly while snow levels will fall precipitously. The base of the upper level trough is expected to track through the southern Washington Cascades this evening and into NE Oregon by morning. The upper level cold pool associated with this trough will destabilize the low\mid level lapse rates and should bring some post-frontal showers. Based on the track of the trough...the best chances of showers will occur over SE Washington and the central Panhandle overnight. Precipitation amounts will pale in comparison to the current rainfall. Despite the paltry rain rates and low snow levels...we will continue the areal flood advisories until all the rain and snow melt can drain into the bigger rivers. fx Friday through Saturday...The post frontal airmass will be in place Friday morning with 850 MB temperatures hovering around zero. Post frontal showers will mainly be in the periphery mountain areas. Showers may yield a rain snow mix down to 2500 feet in a relatively unstable airmass in the morning. By Friday afternoon the main low slips southeast into Montana and Wyoming with a shortwave ridge beginning to build in from the west and snow levels rising. Both the NAM and GFS suggest the persistence of shower activity in the Idaho Panhandle into the early evening ours. However there will be no significant accumulations. By Saturday...The shortwave ridge ahead of another approaching shortwave trough from the Pacific will dry out much of Washington except for lingering showers in the Panhandle region. Overall the trend will be drier and cool Friday with below normal temperatures and lingering showers. Saturday will be drier yet and more stable and about 3 to 5 degrees warmer but still slightly below normal temperatures. TC Saturday night through Thursday...In general latest GFS...ECMWF and Canadian model agree in maintaining a progressive pattern over the region through the extended term of the forecast. Embedded in this generally westerly regime will be a few short waves and frontal complexes leading to essentially dry periods in the basin and valleys with small chances of mountain showers created by the westerly flow...alternating by 12 to 18 hours hour periods of widespread light rain threats. It appears based on a loose agreement of the models that Sunday night and Monday will be a dry break period...followed by an enhanced threat of widespread rain on Tuesday...with a dry period on Wednesday and another wet storm system on Thursday. In the wake of the frontal passages on Tuesday and Thursday winds will become breezy and gusty over exposed terrain...but on the whole winds will be light to moderate and biased to the west/southwest through the period. Temperatures will remain slightly below climatological normals with no opportunity for unusually cold of warm air masses to become established in this progressive regime. Snow levels will fluctuate generally between 5000 and 6000 feet through the extended period. /Fugazzi && .AVIATION... 18Z TAFs: Very wet front will bring periods of ra/+ra to all TAF sites aside from KMWH and KEAT through much of the day. As long as the rain is falling these airports will be subject to MVFR and ocnl IFR conditions from low cigs and vsbys. These sites will see gradual improvement to VFR conditions btwn 21z-02z but timing the exact improvement is a low-confidence fcst element. For KEAT and KMWH a rapid improvement to VFR conditions is expected to occur before 20z or so. After the cold front passes...all sites will see VFR conditions...however there is a small chance of seeing MVFR cigs form around KGEG due to post-frontal moist upslope flow. Risk wasn't high enough to place in forecast at this time. Also unstable NW flow will impact KPUW and KLWS late in the fcst pd. Whether or not this results in showers is questionable...however MOS guidance is hinting at a decent enough chance of KPUW that it was worthy of placing in the prevailing conditions. There is also a small chance that any precip which falls there could do so as -SN...which would result in much lower vsbys than forecast. fx && .PRELIMINARY POINT TEMPS/POPS... Spokane 35 52 36 57 38 58 / 50 20 10 10 10 10 Coeur d'Alene 36 51 36 55 37 55 / 60 30 10 10 10 20 Pullman 35 50 35 55 37 56 / 60 30 10 10 10 10 Lewiston 40 58 40 61 42 63 / 60 30 10 10 10 10 Colville 38 60 37 65 39 66 / 80 20 10 10 10 20 Sandpoint 35 51 36 56 35 55 / 100 50 20 20 10 30 Kellogg 35 45 34 52 35 50 / 100 70 40 30 10 40 Moses Lake 34 62 36 65 41 67 / 10 10 10 10 10 10 Wenatchee 38 60 40 65 43 67 / 10 10 0 10 0 10 Omak 34 63 37 66 40 67 / 40 10 10 10 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Apr 26, 5:03 AM PDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 503 AM PDT THU APR 26 2012 IDZ001-002-004-WAZ036>038-042-271215- NORTHERN PANHANDLE-COEUR D'ALENE AREA-CENTRAL PANHANDLE MOUNTAINS- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES- 503 AM PDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT PERIODS OF RAIN WILL CONTINUE TODAY AND TONIGHT. RIVERS ARE ALREADY RUNNING HIGH FROM MOUNTAIN SNOW MELT FOLLOWING RECENT WARM WEATHER. STORM TOTAL RAINFALL COULD BE IN THE 0.75 TO 1.50 INCH RANGE OVER THE MOUNTAINS OF THE IDAHO PANHANDLE...AS WELL AS MUCH OF NORTHEAST WASHINGTON. ADDITIONAL RUN-OFF FROM RAIN COULD INCREASE THE FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS WILL BE POSSIBLE OVER THE IDAHO PANHANDLE FRIDAY. SEVERAL AREA RIVERS WILL LIKELY EXPERIENCE SIGNIFICANT RISES THROUGH THE END OF THE WEEK. IDZ003-026-027-WAZ031>035-041-043-044-271215- IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU- 503 AM PDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 11:51 AM PDT | River Flood Warning | OTX | Spokane | 9 days |
Nearby
River Flood Watches in Washington, 2012Every river flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.